News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Unintentional Weight Loss and Pristiq


 coffeegirl1982 - Mon Oct 26, 2009 10:08 pm

I've been taking Pristiq for a month now and have been losing a significant amount of weight in a short time. (about 7% of my body weight in 4 weeks) The meds make me very nauseous and it's difficult to eat and keep from feeling even sicker.

My question is, if the nausea doesn't get better I cannot afford to keep losing this much weight. Is it safe to switch medications in such a short time span? Or would this bring on more nasty side effects?

Thank you.
 Debbie Miller, RN - Sat Jul 17, 2010 1:39 pm

User avatar Hello,
You should discuss this side effect with your prescribing physician as most often these things resolve within the first two to three weeks of beginning the medication. To continue to have nausea, vomiting and weight loss is not good and you should probably change to another medication. It's best not to stop this abruptly unless your doctor is aware so another can be started in its place to avoid a rebound depression. But, don't hesitate to contact the doctor and let whomever answers the phone know that you need to talk to the doctor directly; not just wait for an appointment in a few weeks.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here